Alert archive / Alabama / Special Marine Warnings in 2009
Special Marine Warning 21, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Mar 15, 2009, 11:29 AM CDT. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2009, 11:29 AM CDT (16:29 UTC)
- Expired
- Mar 15, 2009, 1:00 PM CDT
- In force
- 91 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
The radar
The Eglin Afb radar (KEVX), 95 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHUS54 KMOB 151629
SMWMOB
GMZ650-655-670-675-151800-
/O.NEW.KMOB.MA.W.0021.090315T1629Z-090315T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1129 AM CDT SUN MAR 15 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM...
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
* UNTIL 100 PM CDT
* AT 1120 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
THUNDERSTORMS...CAPABLE OF PRODUCING WINDS OF 34 TO 50 KNOTS
MOVING EASTWARD AT AROUND 30 KNOTS OVER THE COASTAL WATERS
OF NORTHWEST FLORIDA AND ALABAMA...FROM GULF SHORES TO DESTIN OUT TO
40 NM FROM SHORE.
* THE STRONGEST THUNDERSTORMS ALONG THE LINE WILL BE AFFECTING
THE NEAR SHORE WATERS OF NORTHWEST FLORIDA OUT TO 15 MILES FROM SHORE
INCLUDING INLAND BAYS AND SOUNDS FROM PENSACOLA TO DESTIN DURING THE
NEXT 1 TO 2 HOURS.
IF CAUGHT ON THE OPEN WATERS...ENSURE LIFE JACKETS ARE SECURELY
FASTENED BY YOU AND YOUR CREW. SECURE ANY LOOSE CARGO...AND MAKE SURE
ALL SAFETY GEAR IS READILY AVAILABLE. MAKE SURE ALL OVERBOARD DRAINS
ARE FREE OF OBSTRUCTIONS. PREPARE FOR SUDDEN SQUALLS AND BREAKING
WAVES...AND TAKE EVASIVE ACTION TO PREVENT CAPSIZING.
BOATERS NEAR THE PATH OF THIS STORM CAN EXPECT A RAPID INCREASE IN
WAVE HEIGHTS IN SUDDEN SQUALLS. ENSURE LIFE JACKETS ARE SECURELY
FASTENED BY YOU AND YOUR CREW. REDUCE YOUR SPEED TO BEST HANDLE SEA
CONDITIONS AND PREVENT CAPSIZING. BOATS IN PORT SHOULD NOT VENTURE
OUT UNTIL THIS STRONG THUNDERSTORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER...STAY BELOW DECK IF POSSIBLE...AND KEEP AWAY FROM METAL
OBJECTS.
MARINERS CAN EXPECT A REDUCTION IN VISIBILITY DUE TO HEAVY RAIN. TURN
ON NAVIGATION LIGHTS...AND KEEP A WATCHFUL EYE OUT FOR OTHER VESSELS.
LAT...LON 3039 8614 3041 8649 3040 8643 2987 8645
2964 8658 2965 8821 3047 8738 3047 8736
3030 8745 3042 8720 3055 8718 3054 8709
3045 8709 3054 8705 3045 8686 3037 8713
3043 8663 3049 8659 3043 8612
TIME...MOT...LOC 1623Z 274DEG 47KT 3066 8705 3005 8783
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Mar 15, 5:19 AM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Mar 15, 5:19 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 519 AM CDT SUN MAR 15 2009 .SHORT TERM (TODAY AND TONIGHT)...QUASI-STATIONARY FRONT REMAINS DRAPED FROM SOUTHWEST TO NORTHEAST ACROSS THE CENTRAL GULF COAST. SEVERAL UPPER LEVEL DISTURBANCES WILL CONTINUE TO TRACK NORTHEAST ALONG THIS FRONT THROUGH TONIGHT BRINGING PERIODS OF SHOWERS. ONE OF THOSE DISTURBANCES IS MOVING ACROSS THIS MORNING ENHANCING THE CURRENT RAINFALL. RAIN COVERAGE IS EXPECTED TO DECREASE SLIGHTLY FOR A BRIEF TIME THIS AFTERNOON IN BETWEEN UPPER LEVEL DISTURBANCES... BUT ANOTHER ONE WILL MOVE ACROSS THE REGION TONIGHT...BRINGING MORE WIDESPREAD RAINFALL. STORM TOTAL RAINFALL FROM LOCAL RADARS INDICATE A GENERAL 1 TO 3 INCHES HAS FALLEN ACROSS THE AREA. THE HEAVIEST RAINFALL WAS LOCATED ACROSS PORTIONS OF WAYNE AND CHOCTAW COUNTIES WHERE 2 TO 3 INCHES HAS FALLEN. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS EXPECTED THROUGH TONIGHT. SOME MINOR FLOODING OF POOR DRAINAGE AREAS WILL BE POSSIBLE...HOWEVER WIDESPREAD FLOODING IS NOT EXPECTED TO BE A PROBLEM WITH PREVIOUSLY DRY GROUND CONDITIONS AND DUE TO THE FACT THAT THE HEAVIEST RAINFALL THUS FAR HAS NOT PERSISTED OVER THE SAME LOCATIONS FOR EXTREMELY LONG DURATIONS. TEMPS A LITTLE BELOW NORMAL TODAY WITH ALL OF THE PCPN...GENERALLY IN THE MID 60S TO AROUND 70. LOWS TONIGHT IN THE UPPER 50S AND LOWER 60S. 13/JC (MONDAY THROUGH TUESDAY NIGHT)...THE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH LATE MONDAY AS THE NEARLY STATIONARY FRONT REMAINS DRAPED ACROSS THE FCST AREA AND A SERIES OF UPPER LEVEL DISTURBANCES CONTINUES TO MOVE NORTHEAST ACROSS THE GULF COAST REGION IN THE CONTINUED SWLY FLOW ALOFT. A LONGWAVE TROF WILL MOVE ACROSS THE SOUTHEASTERN STATES MONDAY NIGHT...WHICH WILL FINALLY FORCE THE STUBBORN SFC FRONT EAST OF OUR AREA WITH RAIN CHANCES ENDING BY TUESDAY. CLOUDS AND RAIN WILL AGAIN KEEP MAX TEMPS ON MONDAY A LITTLE BELOW NORMAL...AGAIN IN THE MID/UPPER 60S TO LOWER 70S. WARMING A LITTLE ABOVE NORMAL ON TUESDAY AS RAINS END...GENERALLY IN THE LOW/MID 70S. AFTER THE FRONT FINALLY MOVES EAST OF THE REGION MONDAY NIGHT...EXPECT SLIGHTLY COOLER MIN TEMPS RANGING FROM THE MID 40S TO LOWER 50S. 12/DS && .LONG TERM (WEDNESDAY THROUGH SATURDAY)...A RAIN FREE FCST IS EXPECTED FOR MOST OF THE LONG TERM PERIOD...EXCEPT FOR THURSDAY WHEN A FAST MOVING COLD FRONT IS EXPECTED TO DROP SOUTH ACROSS THE REGION. LACK OF DEEP RETURN FLOW IN ADVANCE OF THIS FRONTAL BOUNDARY WILL ALLOW FOR ONLY MINIMAL LOLVL MOISTURE ACROSS THE REGION IN ADVANCE OF THIS FRONT...THUS RAIN CHANCES WILL BE VERY LOW WITH THE PASSAGE OF THIS SYSTEM ON THURSDAY. OVERNIGHT MIN TEMPS WILL RANGE FROM MID/UPPER 40S OVER INLAND ZONES TO THE LOWER 50S ALONG THE COAST. DAYTIME MAX TEMPS WILL GENERALLY BE IN THE LOWER 70S THROUGH THE PERIOD. IN GENERAL...LONG TERM FCST CALLS FOR NICE SPRING WEATHER CONDITIONS FOR EVERYONE TO ENJOY. 12/DS && .AVIATION (12Z ISSUANCE)...IFR/LIFR CEILINGS AND VISBYS WILL CONTINUE THROUGH THE MORNING IN WIDESPREAD SHOWERS. SLIGHTLY HIGHER CEILINGS THIS AFTERNOON AS RAIN COVERAGES WILL DECREASE. ANOTHER DISTURBANCE TONIGHT WILL BRING MORE RAIN AND ASSOCIATED LOW CEILINGS AND VISBYS. 13/JC && .MARINE...A LIGHT TO OCCASIONALLY MODERATE SOUTHERLY FLOW WILL PERSIST THROUGH TONIGHT AS A STATIONARY FRONT REMAINS NORTH OF THE COASTAL WATERS. THE FRONT WILL MOVE SOUTHEAST ACROSS THE COASTAL WATERS AS A COLD FRONT ON MONDAY WITH A LIGHT TO MODERATE NORTHERLY FLOW MONDAY AFTERNOON AS HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST STATES. AN EASTERLY FLOW DEVELOPS ON TUESDAY AS THE HIGH PRESSURE SLIDES EAST. STRONGER NORTHERLY FLOW WILL DEVELOP ON THURSDAY AS A COLD FRONT MOVES ACROSS THE COASTAL WATERS. 13/JC && .FIRE WEATHER...FIRE DANGER ISSUES WILL CONTINUE TO BE MINIMAL SUNDAY AND MONDAY AS A NEARLY STATIONARY FRONT WILL REMAIN A FOCUS FOR CONTINUED WIDESPREAD SHOWERS. RAINFALL ACCUMULATIONS THROUGH MONDAY WILL BE A COUPLE OF INCHES IN MOST AREAS...WITH SOME TOTALS APPROACHING 3 TO 5 INCHES IN AREAS OF REPEATED RAINFALL WITH THE OCCASIONAL HEAVIER SHOWERS. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 69 59 69 53 / 90 80 70 20 PENSACOLA 71 60 71 55 / 80 70 80 20 DESTIN 70 62 69 58 / 70 60 80 20 EVERGREEN 69 58 67 49 / 90 90 70 20 WAYNESBORO 67 57 68 48 / 90 90 70 10 CAMDEN 67 56 64 47 / 100 90 70 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 15, 5:00 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SUN MAR 15 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-161200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CDT SUN MAR 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A SERIES LOW PRESSURE SYSTEMS WILL RIPPLE NORTHEAST ALONG A STATIONARY FRONTAL BOUNDARY FROM NEAR THE CAROLINAS THROUGH THE DEEP SOUTH AND INTO THE WESTERN GULF. THESE LOWS...IN COMBINATION WITH THE PASSAGE OF A SERIES OF UPPER LEVEL DISTURBANCES AND THE PRESENCE OF DEEP GULF MOISTURE WILL KEEP WIDESPREAD SHOWERS STREAMING OVER THE GULF COAST REGION. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL AMOUNTS. SOME AREAS HAVE ALREADY RECEIVED 2 TO 3 INCHES OF RAIN AND ANOTHER 1 TO 2 INCHES IS POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. UNSETTLED WEATHER CONTINUES IN THE FORECAST THROUGH LATE MONDAY OR EARLY TUESDAY MORNING. A SERIES OF UPPER LEVEL DISTURBANCES AND WAVES OF LOW PRESSURE WILL CONTINUE TO RIPPLE NORTHEAST ACROSS THE SOUTHERN STATES AND GULF COAST INTO MONDAY. DUE TO THE VERY MOIST ENVIRONMENT...PERIODS OF HEAVY RAINFALL REMAINS A POSSIBILITY. STORM TOTAL RAINS FROM THROUGH MONDAY COULD ADD UP TO 3 TO 5 INCHES. PONDING OF WATER ON ROADWAYS AND URBANIZED...POOR DRAINAGE AREAS COULD EXPERIENCE EXCESS RUNOFF AND FLOODING. NO HAZARDOUS WEATHER IS FORECAST TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED TO BE REQUIRED THROUGH SUNDAY.
In the hours before
Special weather statement, Mar 15, 11:18 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1118 AM CDT SUN MAR 15 2009 ALZ060-FLZ002>006-151730- COVINGTON-INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW...DESTIN...FORT WALTON BEACH... NAVARRE AND PENSACOLA... 1118 AM CDT SUN MAR 15 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COVINGTON...OKALOOSA... ESCAMBIA AND SANTA ROSA COUNTIES... AT 1116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND THUNDERSTORMS STRETCHING FROM 4 MILES NORTHWEST OF CANNON TOWN TO 19 MILES SOUTHWEST OF PENSACOLA NAVAL BASE...MOVING EAST AT 35 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... BLACKMAN...ESCAMBIA FARMS...PEADEN...PENSACOLA...GULF BREEZE... GALLIVER...RED OAK AND MILLIGAN THROUGH 1230 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:47 AM CDT | Areal Flood Advisory | MOB | Baldwin, Butler, Clarke, Conecuh, Crenshaw, Escambia and 1 more | 103 min |
| Mar 15, 12:23 PM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 7 days |
| Mar 15, 1:08 PM CDT | Special Marine Warning | MOB | 37 min |
Nearby
Special Marine Warnings in Alabama, 2009Every special marine warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.